Alert archive / Alabama / River Flood Warnings in 2016
River Flood Warning 11, NWS Birmingham, AL
NWS Birmingham, AL issued this river flood warning at Feb 3, 2016, 2:34 PM CST for Dallas County, Perry County, Alabama. It took effect at Feb 6, 2016, 8:15 AM CST. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 3, 2016, 2:34 PM CST (20:34 UTC)
- In effect from
- Feb 6, 2016, 8:15 AM CST
- Expired
- Feb 7, 2016, 2:30 AM CST
- In force
- 18 hr
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Dallas County, AL, Perry County, AL
The radar
The Birmingham radar (KBMX), 68 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cahaba River at Suttle (SUTA1). The gauge peaked at 31.02 ft at Feb 6, 2016, 9:00 AM CST.
- Action stage
- 28 ft
- Minor stage
- 32 ft
- Moderate stage
- 43 ft
- Major stage
- 55 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02424590, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
357
WGUS44 KBMX 032034
FLWBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
234 PM CST WED FEB 3 2016
...The National Weather Service in BIRMINGHAM AL has issued a Flood
Warning for the following rivers in Alabama...
Cahaba River Near Suttle Affecting Dallas and Perry Counties.
The flood stage water levels that are expected to impact the Cahaba river at Cahaba
Heights and Centreville are also expected to imapct Suttle by Sunday morning. Water
levels will reach 32.5 feet by Sunday morning and afterwards, levels will begin to subside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC047-105-040834-
/O.NEW.KBMX.FL.W.0011.160206T1415Z-160207T0830Z/
/SUTA1.1.ER.160206T1415Z.160206T1800Z.160206T2030Z.NO/
234 PM CST WED FEB 3 2016
The National Weather Service in BIRMINGHAM AL has issued a
* Flood Warning for
the Cahaba River Near Suttle.
* from Saturday morning to late Saturday night...or until the warning
is cancelled.
* At 2:00 PM Wednesday The stage Was 18.8 feet.
* Flood Stage is 32.0 feet.
* Minor Flooding is forecast.
* Forecast...Rise above Flood Stage by Saturday morning and continue
to rise to near 32.5 feet by early Saturday afternoon. The river
will fall below Flood Stage by early Saturday afternoon.
* Impact...At 32.0 feet...Flooding of pasture lands occurs in the
Suttle area. Livestock need to be moved to higher ground if the
river rises to 33 feet or higher.
&&
LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
3271 8729 3281 8728
$$1 follow-up statement
111
WGUS84 KBMX 040222
FLSBMX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
822 PM CST WED FEB 3 2016
...The flood warning is cancelled for the Cahaba River Near Cahaba
Heights...
...The flood warning continues for the Cahaba River At Centreville...
The flood warning is cancelled for the Cahaba River at Suttle...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas. Turn Around...Don't Drown.
Another statement will be issued by Thursday morning...or sooner if
conditions warrant.
&&
ALC007-073-117-040252-
/O.CAN.KBMX.FL.W.0005.000000T0000Z-160204T2112Z/
/CHGA1.1.ER.160203T2018Z.160203T2115Z.160203T2252Z.UU/
822 PM CST WED FEB 3 2016
The Flood Warning is cancelled for
The Cahaba River Near Cahaba Heights.
* AT 7:30 PM Wednesday the stage was 13.0 feet.
* Fell below flood stage at 4:52 PM Wednesday.
* Flood Stage is 14.0 feet.
* Forecast...The river will continue to fall to 4.2 feet by Friday
morning.
* Impact...At 14.0 feet...Minor flooding occurs in the Cahaba Heights
area.
&&
LAT...LON 3341 8673 3337 8677 3333 8684 3335 8684
3340 8677 3342 8674
$$
ALC007-047-105-041422-
/O.EXT.KBMX.FL.W.0006.000000T0000Z-160205T0810Z/
/CKLA1.1.ER.160203T1637Z.160204T0600Z.160204T2010Z.NO/
822 PM CST WED FEB 3 2016
The Flood Warning continues for
The Cahaba River At Centreville.
* until late Thursday night...or until the Warning is cancelled.
* AT 7:00 PM Wednesday the stage was 25.9 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Flood Stage is 23.0 feet.
* Forecast...The river will continue rising to near 27.1 feet by
after midnight tonight . The river will fall below flood stage
tomorrow early afternoon .
* Impact...At 23.0 feet...Pasture lands begin to flood in the
Centreville area.
&&
LAT...LON 3313 8699 3292 8710 3281 8719 3281 8728
3294 8719 3314 8704
$$
ALC047-105-040252-
/O.CAN.KBMX.FL.W.0011.000000T0000Z-160207T0830Z/
/SUTA1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
822 PM CST WED FEB 3 2016
The Flood Warning is cancelled for
The Cahaba River Near Suttle.
* AT 8:00 PM Wednesday the stage was 19.7 feet.
* Flood Stage is 32.0 feet.
* Forecast...The river will crest below flood stage at 31.7 feet
Saturday morning.
* Impact...At 32.0 feet...Flooding of pasture lands occurs in the
Suttle area. Livestock need to be moved to higher ground if the
river rises to 33 feet or higher.
&&
LAT...LON 3281 8719 3272 8721 3248 8715 3248 8722
3271 8729 3281 8728
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this river flood warning went out at Feb 3, 11:49 AM CST, 2 hours 45 minutes earlier.
Area forecast discussion, Feb 3, 11:49 AM CST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1149 AM CST WED FEB 3 2016 .UPDATE... FOR 18Z AVIATION. && .SHORT TERM... THE SEVERE THREAT CONTINUES TO STEADILY CLOSE BEHIND THE CONVECTIVE LINE MOVING THROUGH EASTERN ALABAMA...AND WE SHOULD BE DONE WITH THIS EVENT IN JUST A FEW HOURS...SAVE A BRIEF AND ISOLATED INSTANCE OF SEVERE ALONG AND AHEAD OF THE LINE. IN THE HYDRO DEPARTMENT...WE DO HAVE FLOOD PRODUCTS OUT...AND THIS WILL BE SOMETHING TO KEEP AN EYE ON AS DEEP-LAYER FLOW IS BECOMING PARALLEL AND WE'RE SEEING TRAINING OF HEAVY RAIN AND THUNDERSTORMS. 89/SATTERWHITE .LONG TERM... THROUGH TUESDAY. THE COLD FRONT WILL CONTINUE TO SLIDE EAST SOUTHEAST DURING THE AFTERNOON AND RAIN CHANCES WILL GO DOWN BY THE AFTERNOON AS THE SYSTEM EXITS OUT. COULD BE JUST ENOUGH LEFT OVER MOISTURE ON THE BACKSIDE TO WARRANT AT LEAST SLIGHT CHANCES AFTER SUNSET ACROSS THE SOUTHEAST. THE NAM IS A LITTLE SLOWER BUT WILL TREND FASTER FOR NOW BASED ON THE ARW AS IT IS VERY CLOSE TO THE INITIAL CONDITIONS ON RADAR THIS MORNING. HIGH PRESSURE BUILDS IN FOR THE REST OF THE WEEK. AS MENTIONED IN YESTERDAY DISCUSSION...CONFIDENCE WAS INCREASING DUE TO THE GFS FOR A SYSTEM OVER THE WEEKEND...HOWEVER THE EURO WAS DRY. WELL THE GFS HAS GONE THE WAY OF THE EURO THIS MORNING SO WILL CONTINUE WITH A DRIER FORECAST FOR THE WEEKEND. WE WILL STILL HAVE AN UPPER LEVEL LOW SWINGING THROUGH ON SATURDAY...SO THERE STILL IS A CHANCE FOR A FEW SHOWERS...BUT THE OVERALL ENVIRONMENT LOOKS FAIRLY DRY NOW. WHAT THIS SYSTEM WILL DO IS TO PROVIDE THE AREA WITH ANOTHER SHOT OF COLDER AIR THAT WILL KEEP US AT OR EVEN JUST BELOW CLIMATE NUMBERS. ANOTHER CLIPPER SYSTEM WILL SLIDE INTO THE AREA ON THE TAIL OF THE PREVIOUS SYSTEM ON MONDAY MORNING. THIS SYSTEM WILL BE JUST PART OF SEVERAL DISTURBANCES THAT WILL SLIDE ALONG THE OUTER EDGE OF A DEEPENING TROUGH OVER THE EASTERN CONUS. THIS COULD SET THE AREA UP FOR A WINTER MIX TUESDAY MORNING. THE EURO CUTS OFF THE PRECIPITATION TUESDAY AFTERNOON WHILE THE GFS CONTINUES THROUGH WEDNESDAY MORNING. CONFIDENCE REMAINS LOW WITH THIS AT THIS TIME AND WILL NEED TO MONITOR THE NEXT FEW RUNS BEFORE ADDING ANYTHING INTO THE HWO. WITH THAT SAID THIS OVERALL SCENARIO HAS BEEN IN THE MODELS FOR SEVERAL DAYS...THUS THE INCLUSION INTO THE FORECAST. 16 && .AVIATION... 18Z TAF DISCUSSION. THE RAIN CONTINUES TO SLOWLY EXIT TO THE SOUTHEAST. ONLY A FEW SHOWERS EXPECTED FOR MGM/TOI OVER THE NEXT FEW HOURS. VFR CONDITIONS WILL PREVAIL WITH PERHAPS A BRIEF PERIOD OF MVFR AT TOI BEFORE THE RAIN EXITS. WINDS WILL GENERALLY BE OUT OF THE W/NW AROUND 5-7 KTS THRU MUCH OF THE PERIOD. 19 && .FIRE WEATHER... NO FIRE WEATHER CONCERNS ARE EXPECTED AT THIS TIME. HEAVY RAINFALL ACROSS THE AREA WILL CONTINUE THROUGH MIDDAY AND THEN WILL SHIFT OUT OF THE AREA BY SUNSET. DRIER CONDITIONS SET UP NOW THROUGH THE WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 61 35 49 27 50 / 20 10 0 0 0 ANNISTON 60 37 51 28 52 / 20 10 0 0 0 BIRMINGHAM 61 36 51 29 52 / 20 10 0 0 0 TUSCALOOSA 60 36 52 29 53 / 10 0 0 0 0 CALERA 61 37 52 30 53 / 20 10 0 0 0 AUBURN 60 42 54 31 53 / 90 20 10 0 0 MONTGOMERY 63 41 56 30 55 / 60 10 0 0 0 TROY 60 44 56 31 54 / 90 20 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 PM CST THIS EVENING FOR THE FOLLOWING COUNTIES: BARBOUR...RUSSELL. &&
Hazardous weather outlook, Feb 3, 10:53 AM CST, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 1053 AM CST WED FEB 3 2016 ALZ011>015-017>050-042000- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 1053 AM CST WED FEB 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THROUGH TONIGHT. A THREAT OF FLASH FLOODING WILL CONTINUE ACROSS BARBOUR AND RUSSELL COUNTIES THROUGH 6 PM DUE TO CONTINUED RAINFALL. MINOR RIVER FLOODING IS POSSIBLE ALONG PORTIONS OF THE CAHABA RIVER THIS EVENING AND OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. MINOR RIVER FLOODING MAY CONTINUE ALONG PORTIONS OF THE CAHABA RIVER ON THURSDAY. MINOR FLOODING IS ALSO POSSIBLE ALONG CATOMA CREEK ON THURSDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Feb 3, 8:40 AM CST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
840 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 PM TSTM WND DMG 3 W BOLIGEE 32.75N 88.08W
02/02/2016 GREENE AL FIRE DEPT/RESCUE
APPROXIMATELY 20 TO 30 TREES DOWNED OR DAMAGED BY WINDS.
TIME ESTIMATED BY RADAR.
0200 AM TSTM WND DMG 6 S LINEVILLE 33.23N 85.76W
02/03/2016 CLAY AL EMERGENCY MNGR
TREE DOWN NEAR THE INTERSECTION OF ALABAMA HIGHWAY 49 AND
ALABAMA HIGHWAY 77. WINDS ESTIMATED 40 TO 50 MILES PER
HOUR. CORRECTED TIME.
0645 AM HEAVY RAIN 1 NNW BIRMINGHAM 33.54N 86.80W
02/03/2016 M2.75 INCH JEFFERSON AL PUBLIC
MEASURED BETWEEN 400 PM CST YESTERDAY TO 645 AM CST
TODAY.
0745 AM HEAVY RAIN 2 ENE LAKE PURDY 33.48N 86.63W
02/03/2016 E0.00 INCH JEFFERSON AL AMATEUR RADIO
4 TO 5 INCHES OF WATER OVER GRANTS MILL ROAD AT ALABAMA
HIGHWAY 119.
0745 AM HEAVY RAIN 3 ENE INVERNESS 33.42N 86.67W
02/03/2016 E0.00 INCH SHELBY AL AMATEUR RADIO
4 TO 5 INCHES OF WATER OVER THE ROAD AT THE INTERSECTION
OF ALABAMA HIGHWAY 119 AND U.S. HIGHWAY 280.
0745 AM HEAVY RAIN INDIAN SPRINGS VILLAGE 33.36N 86.75W
02/03/2016 E0.00 INCH SHELBY AL AMATEUR RADIO
INDIAN TRAIL ROAD IMPASSABLE WITH 8 TO 10 INCHES OF WATER
FOR ABOUT 200 YARDS DUE TO THE OVERFLOW OF BUCK CREEK.
&&
JHLocal storm report, Feb 3, 9:34 AM CST, 5 hours before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
934 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TORNADO 3 N MCMULLEN 33.19N 88.18W
02/02/2016 PICKENS AL PUBLIC
LARGE TORNADO SPOTTED IN MCMULLEN, AL AND ALICEVILLE, AL
SEVERAL HOMES WERE DAMAGED WITH MINOR INJURIES ON MLK
ROAD. TREES AND POWER LINES DOWN ARE ALSO REPORTED ALONG
WITH SMALL HAIL. CORRECTED TIME - ESTIMATED BY RADAR.
&&
JHLocal storm report, Feb 3, 9:45 AM CST, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
945 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM TORNADO 3 N MCMULLEN 33.19N 88.18W
02/02/2016 PICKENS AL PUBLIC
LARGE TORNADO SPOTTED IN MCMULLEN AND ALICEVILLE. SEVERAL
HOMES WERE DAMAGED WITH MINOR INJURIES ON MLK ROAD. TREES
AND POWER LINES DOWN ARE ALSO REPORTED ALONG WITH SMALL
HAIL. CORRECTED TIME - ESTIMATED BY RADAR.
&&
JHLocal storm report, Feb 3, 11:35 AM CST, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1135 AM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 AM TSTM WND DMG 1 ESE GADSDEN 34.00N 86.00W
02/03/2016 ETOWAH AL EMERGENCY MNGR
FOUR HOUSES ON RIVERSIDE DRIVE RECEIVED MINOR DAMAGE. ONE
HOUSE HAD SHINGLE DAMAGE, ONE HOUSE HAD WINDOWS BLOWN OUT
AND TWO HOUSES HAD SIDING BLOWN OFF. POWER LINES WERE
DOWNED IN THIS SAME AREA. TIME ESTIMATED BY RADAR.
&&
JHLocal storm report, Feb 3, 1:50 PM CST, 44 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
150 PM CST WED FEB 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0536 PM TORNADO 1 NW ASHCRAFT CORNER 33.54N 87.92W
02/02/2016 F1 FAYETTE AL NWS STORM SURVEY
TORNADO TOUCHED DOWN ALONG ASHCRAFT CORNER CUTOFF AND
TRACKED NORTHEAST PARALELLING PORTIONS OF AL HWY 159 AND
OWENS RD BEFORE LIFTING ALONG CR 4. DAMAGE CONSISTED
MOSTLY OF SNAPPED AND UPROOTED TREES. MINOR SHINGLE AND
PORCH DAMAGE TO ONE RESIDENCE. THE PATH LENGTH WAS 6.1
MILES AND IT WAS APPROXIMATELY 500 YARDS WIDE AT ITS
WIDEST POINT. MAX WINDS WERE 90 MPH.
&&
TGOGGINSThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:28 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Pickens | 3 hr |
| Feb 2, 8:13 PM CST | Tornado Warning | BMX | Lamar, Marion | 12 min |
| Feb 2, 9:21 PM CST | Areal Flood Advisory | BMX | Fayette, Lamar, Marion, Winston | 3 hr |
| Feb 2, 10:39 PM CST | Tornado Warning | BMX | Perry | 13 min |
| Feb 2, 11:04 PM CST | Tornado Warning | BMX | Pickens | 13 min |
| Feb 2, 11:56 PM CST | Flash Flood Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 6 hr |
| Feb 3, 12:05 AM CST | Areal Flood Advisory | BMX | Tuscaloosa | 4 hr |
| Feb 3, 12:49 AM CST | Areal Flood Advisory | BMX | Bibb, Jefferson, Shelby | 4 hr |
| Feb 3, 1:04 AM CST | Areal Flood Advisory | BMX | Greene, Hale, Marengo, Perry, Sumter | 4 hr |
| Feb 3, 2:13 AM CST | Areal Flood Advisory | BMX | Autauga, Chilton, Dallas, Perry | 4 hr |
| Feb 3, 2:19 AM CST | Special Weather Statement | BMX | Calhoun, Cherokee, Cleburne, Talladega | 56 min |
| Feb 3, 2:56 AM CST | Flash Flood Warning | BMX | Dallas, Perry | 6 hr |
| Feb 3, 3:21 AM CST | Special Weather Statement | BMX | Cleburne | 24 min |
| Feb 3, 4:10 AM CST | Areal Flood Advisory | BMX | Autauga, Elmore, Lowndes, Montgomery | 4 hr |
| Feb 3, 4:10 AM CST | Flash Flood Watch | BMX | Barbour, Bullock, Chambers, Elmore, Lee, Lowndes and 6 more | 11 hr |
| Feb 3, 9:13 AM CST | River Flood Warning | BMX | Bibb, Jefferson, Shelby | 29 hr |
| Feb 3, 9:13 AM CST | River Flood Warning | BMX | Bibb, Dallas, Perry | 42 hr |
| Feb 3, 9:24 AM CST | River Flood Warning | BMX | Montgomery | 53 hr |
| Feb 3, 1:55 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Pickens, Sumter | 54 hr |
| Feb 3, 1:55 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 5 days |
| Feb 3, 2:00 PM CST | River Flood Warning | BMX | Greene, Hale, Marengo | 4 days |
Nearby
River Flood Warnings in Alabama, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.